Patient Comments: NSAIDs and Ulcers - Patient Experience

Question:

Have you had an ulcer resulting from NSAID use? Please tell us about your experience. Submit Your Comment

Comment from: Alice, 55-64 Female (Patient) Published: October 24

I was prescribed 600 mg Motrin 3 times a day after dental surgery. The most ibuprofen I had taken previously was 200 mg perhaps 2 times a month. Three days after surgery, I developed ulcers and had large amounts of blood in the stool, then just passed blood. Bleeding stopped about 2 days after stopping Motrin. Five days later, I passed more blood. I had taken 1/2 tab Parafon Forte earlier but that never caused bleeding before (take 1/2 tablet 1 or 2 times a week). Clearly not healed yet.

Comment from: Soumaya , 25-34 Female (Patient) Published: June 12

I've gotten an ulcer from taking Excedrin before I slept, to avoid caffeine withdrawals (headaches) in the morning because I had to fast and couldn't have coffee. I think the aspirin hurt my stomach pretty badly even though I don't have any bleeding. I'm just having lots of headaches and menstrual cramps from my period and I wish I could take something for the pain that wouldn't make my stomach worse.

SLIDESHOW

Pain Management: Surprising Causes of Pain See Slideshow

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.

CONTINUE SCROLLING FOR RELATED SLIDESHOW